Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 29, 2017, 2:18 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 2:18 AM PST (10:18 UTC)
- Expired
- Jan 29, 2017, 9:09 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
852 WHUS76 KEKA 291018 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 218 AM PST SUN JAN 29 2017 PZZ450-455-470-475-291830- /O.NEW.KEKA.SC.Y.0011.170129T1018Z-170129T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 218 AM PST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON PST TODAY. * WAVES/SEAS...WEST 9 TO 11 FEET...13 SECONDS THROUGH THE MORNING. SEAS WILL GRADUALLY DECAY LATER TODAY AND INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
800 WHUS76 KEKA 291709 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 909 AM PST SUN JAN 29 2017 PZZ450-455-470-475-291815- /O.CAN.KEKA.SC.Y.0011.000000T0000Z-170129T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 909 AM PST SUN JAN 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS WILL CONTINUE JUST BELOW ADVISORY CRITERIA TODAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 3:54 PM PST, 10 hours 24 minutes earlier.
Area forecast discussion, Jan 28, 3:54 PM PST, 10 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 354 PM PST Sat Jan 28 2017 .SYNOPSIS... High pressure will persist across the region through Monday, with dry conditions continuing. Another storm system will bring widespread rainfall and higher elevation snows to the region by mid week, with dry weather returning just in time for next weekend. && .DISCUSSION... .SHORT TERM... (Tonight through Monday evening) A dirty ridge is in place across the region, which has been allowing mid to high level clouds to continue drifting east and southeast across the area. This has tempered the diurnal heating somewhat for coastal areas, where this and an onshore flow have keep temperatures in the lower to mid 50s, verses the mid to upper 50s that was expected. Taking a closer look at the numerical guidance, even the short-term hi-resolution models continue to struggle with this. Thus, persistence was the main theme with the sky grids for the remainder of the evening and overnight, as cloud cover was increased to account for observational trends. The other noteworthy (somewhat) change to the forecast was to remove all mention of fog for tonight and tomorrow night given the poor model performance described above with the clouds, which will mitigate fog development, and again observational trends over the last couple of days. Here, the models hit the fog harder than what actually developed, which as we all now was not much in the foggy world of forecasting. .LONG TERM... (Tuesday through next Saturday) A return to wetter weather is in store for the region, beginning by the middle of the week. Guidance remains in good agreement with our next storm system to affect the region, with just a slight slowing trend seen in the data, which is no surprise given the forecast range. The net affect of this was to limit precip chances for the latter half of Tuesday to northern portions of the forecast area, before spreading it across the entire area by Wednesday. Rainfall amounts with this storm don't look particularly heavy, but sufficient for area rivers and streams to see sharp rises. However, this is still several days out, so again plenty of time to watch this and see how things unfold. dry weather looks to return just in time for next weekend. /PD && .AVIATION... VFR conditions and light winds are expected to continue for the next 24 hours. Some haze is expected along portions of the Redwood Coast, but MVFR restrictions are expected to be short-lived if they do occur. /SEC && .MARINE... Generally light winds are expected through early next week with W swell continuing. S winds and short period seas will begin to ramp up early Wednesday with solid gale force gusts by Wednesday evening. This progression is almost 12 hours slower than indicated by the Friday afternoon package. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 28, 5:04 AM PST, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 504 AM PST SAT JAN 28 2017 CAZ101>113-291315- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 504 AM PST SAT JAN 28 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.